MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0700
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on patient(s), "3 of their 6 pumps have shut off, could be battery problem or battery's not be charged".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "pumps have shut off" was confirmed based upon the sample received.The customer returned a battery (part number: 4000-9022-002, lot number: 18c20h0212) for investigation.The sample was returned in a white cardboard shipping box with protective packaging (inp-1 through inp-2).Visual inspection of the battery was performed (inp-3 through inp-7) and no abnormality was noted.The battery was installed into a known good ac3 for functional testing.The iabp powered up successfully with no alarm (anp-1).All voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was run on battery until the iabp shut down.The battery was then left to charge in the iabp for over 9 hours.The full charge of battery was 13.1 volts (anp-2).Pumping was initiated (anp-3).The iabp gave a proper alarm when disconnected from the ac power (anp-4).The iabp alarmed "less than 20 minutes remaining" after approximately 49 minutes when running on battery power (anp-5).The iabp alarmed "less than 10 minutes remaining" after approximately 61 minutes when running on battery power (anp-6).The iabp alarmed "less than 5 minutes remaining" after approximately 67 minutes when running on battery power (anp-7).The total battery runtime was approximately 78 minutes (anp-8).The operator's manual states "the battery should be maintained at full charge whenever possible.Arrow international recommends that the ac2 be kept plugged into a proper ac receptacle whenever possible including time when the unit is in storage or not in use.The power indicator will illuminate when ac power is present.The batteries should not be stored in a discharged state." a device history record (dhr) review was conducted for the lot numbers with 2 relevant findings.However, batteries were 100% inspected and the affected batteries were returned to the vendor.Additionally, iabp users and servicers must follow the operating instructions manual for recommendations on usage, charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.The received product did not meet test specifications during the complaint investigation due to the short battery run time.A definitive root cause could not be determined but a potential cause of the short battery life was a result of maintaining of the battery.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Associated mdrs #3010532612-2023-00441 and 3010532612-2023-00440.Additional information received on 23 aug 2023 states that the 3 events of the pumps shutting down occurred on 3 different patients.The issue was resolved by switching out the pumps for another.No patient harm or injury.The current status of the patients is reported as "no longer on the pump".
 
Event or Problem Description

Brand Name
AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17510001
Report Number3010532612-2023-00442
Device Sequence Number5607690
Product Code DSP
UDI-Device Identifier10801902172065
UDI-Public10801902172065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown